Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 298, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 27, 2000, 5:55 PM CDT for Escambia County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2000, 5:55 PM CDT (22:55 UTC)
- Expired
- Aug 27, 2000, 7:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, FL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 272258 SVRMOB FLC033-091-113-280000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 555 PM CDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY SANTA ROSA COUNTY AND OKALOOSA COUNTY IN NORTHWEST FLORIDA * UNTIL 700 PM CDT * AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 15 MILES NORTHEAST OF CRESTVIEW TO 5 MILES WEST OF BRATT...MOVING SOUTH AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE MOVING SOUTH OVER THE ABOVE COUNTIES THROUGH 7 PM. THE PRIMARY THREAT FROM THESE STORMS WILL BE STRONG...POSSIBLY DAMAGING STRAIGHT LINE WINDS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 5:25 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 27, 5:25 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 525 PM CDT SUN AUG 27 2000 WILL UPDATE TO REMOVE SEVERE THUNDERSTORM WATCH FOR COVINGTON AND CRENSHAW COUNTIES. WILL ALSO LOWER POPS OVER NORTHERN AREA...AND INCREASE POPS OVER THE COASTAL COUNTIES AS STRONGEST ACTIVITY HAS SHIFTED TO THIS AREA. NO OTHER MAJOR CHANGES ANTICIPATED...UPDATE OUT SOON. .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:09 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 36 min |
| Aug 27, 5:55 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.